CSN Login
Members Online: 22

J tube, Dave was right.

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Well the dr had me come into the cancer center and the surgical PA looked at it and said what Dave our new board member told me, yeast infection and she burnt off some granulated tissue with silver nitrate very gently that stuff burns!! She prescribed the nystatin powder, like Dave mentioned, Dave had said that in his post since he has had a J tube since 2006. The PA also said if I got any good tips from patients like Dave who have had to cope this long to pass them on to her, she would appreciate them. J tubes are a good source of nutrition but the longer you have them the more problems and it gets me depressed that mine is supposed to stay in till Easter after chemo. They may up my amount of Jevity because even though I am eating fine, no weight and even losses sometimes. Thanks to everyone for their input and boy was I grateful they took care of it at the center instead of the ER, that would have been hours there. take care and prayers for all!!
Donna70

dwhite0002
Posts: 130
Joined: Jan 2010

Donna,

Glad it wasn't anything too serious. DON'T GET DEPRESSED. You will get through this. May I ask what you are taking through the j-tube? I use Nutren 2.0. It has 500 calories per can. Right now, for some reason, it has been making me sick at night if I turn the pump up beyond 75 (At one point I could take it as high as 120!!!). So I am currently doing 2 cans, which equals 1,000 calories. My weight is a LITTLE down, but not too bad. I hope to up the caloric intake again to at least 1,500 calories (3 cans) a night. You can also add a liquid vitamin like Centrium to the tube feed.

My problem is i HAVE to take in supplemental cans of SOMETHING. I tried no tube for awhile. I promised I would try to drink 2-3 cans of the stuff a day. BUT...if I drink it too fast, I'm sick...so I ended up just not doing it. I am 6'4'' and my weight at one time went down to about 145 lbs. I am currently sitting at about 160, which is managable. It would be great if I could get to 170, but its tough.

Some meals I can actually eat a fair amount. But I have gotten sick over a half sandwich. There seems to be no formula. So I take each meal as a new case and try to be sensitive to how I feel.

What medications do you take for nausea? I take Tygan 2-3 times a day. I put it through the tube with a little water. If I can remember to take it 30 minutes before I eat, it seems to work best. I aslo take Nortryptalene at night. A side-effect is a soothing of the stomach.

Well, that's all I can think of for now.

I'll keep you in my prayers!!!

David
Hillsboro, OH

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Hi Dave,
I just sent you an email and then read your post. I am on Jevity about 350 calories a can 2 cans a night with a can of water and then eat the 6 small meals a day. My feeding rate is 70 right now. Boy I am so sorry you have the nausea etc. That is what is puzzling to the drs, I don't have nausea and have a great appetite, can eat a lot of different foods so I am not on nausea meds. I am now a Stage II after surgery still had one bad node so I just started chemo last week, Taxotere, will have 2 more treatments with that and they give me nausea meds with the treatment. I am still careful about what I eat and drink but I still can get a lot down like roast beef, very tender, crabmeat, pork, as long as it does not make me choke have not had swallowing problems or vomiting. I will ask about Nutrin because that would be great if I could get that many calories in. Boy will keep you in my prayers, wish I could pass on my eating ability, I know how lucky I am because as you read here, many people have had multiple strictures and some have had bad choking episodes. Thanks for your prayers and thanks so much for your input. take care,
Donna70

dwhite0002
Posts: 130
Joined: Jan 2010

Donna,

You definitely need a higher calorie tube feed. Also, if you are able to take it at 70, you should increase it to 3 cans. You could do that with your current nutrition until you get something else.

I use Walgreens Optioncare. They deliver my Nutren 2.0 and all supplies to the house. My insurance won't cover the Nutren or any other nutrition because they call it "groceries." Isn't that a hoot? My pump, bandages, tape, bas, etc. are covered under insurance.

Anyway, you should be able to get the Nutren 2.0. It is made by Nestle Nutrition. If you're going to bother to have tube feed, you want the highest caloric intake possible.

Talk to you soon,

David

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Dave,
that is unbelievable about groceries. we have the opposite problem the insurance company will not pay for Jevity unless that is all you are eating so my home nurse and drs can't tell them I eat 6 small meals a day, they think I am living on 2 cans of Jevity alone, they dont cover supplemental feedings? which I think that is what it is actually called. thanks for the info on that Nutrin. take care,
Donna

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

I know what you mean about keeping the j tube and I was hoping to keep it till after chemo but I am having as you can see by my posts many problems, including one Dave said he never heard of, drinking coffee and then having it come thru your gauze pads making me feel like a teapot, short and skinny not stout. LOL!! Loved Erma Bombeck saved many a newspaper clipping esp the one about losing the spirit of Christmas. I will see what the drs say next Friday, I am thinking the chemo has caused some of the problems. I will try to put you all on my friends list but I am a true techno dope as you can see I can't seem to post a pic of me and Ron up. PS he has gained weight because I am well heck of a cook and he is not lugging beer kegs and boy is he happy with family leave and not working in the 40 inches of snow we have. thanks for the encouragement!!! always appreciated. prayers for all.
Donna

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network